Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2011, 9:03 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 9:03 AM EDT (13:03 UTC)
- Expired
- Aug 9, 2011, 9:36 AM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 153 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:21 AM EDT | HAIL 0.5 | Trout Lake, MI | HALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 1.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS53 KAPX 091303 SVRAPX MIC033-097-091400- /O.NEW.KAPX.SV.W.0072.110809T1303Z-110809T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 903 AM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN... CENTRAL MACKINAC COUNTY IN EASTERN UPPER MICHIGAN... * UNTIL 1000 AM EDT * AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROUT LAKE...OR 27 MILES NORTHWEST OF ST. IGNACE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... TROUT LAKE...EAST LAKE...THREE LAKES...FIBRE...RACO AND RUDYARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4646 8463 4619 8451 4608 8519 4620 8524 TIME...MOT...LOC 1303Z 244DEG 19KT 4617 8509 WIND...HAIL 60MPH 1.00IN $$ ARNOTT
2 follow-up statements
004 WWUS34 KAPX 091320 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 920 AM EDT TUE AUG 9 2011 MIC033-097-091400- /O.CON.KAPX.SV.W.0072.000000T0000Z-110809T1400Z/ MACKINAC MI-CHIPPEWA MI- 920 AM EDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHIPPEWA AND NORTH CENTRAL MACKINAC COUNTIES UNTIL 1000 AM EDT... AT 916 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROUT LAKE...OR 28 MILES NORTHWEST OF ST. IGNACE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TROUT LAKE...FIBRE...RACO AND RUDYARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4615 8519 4621 8517 4646 8463 4619 8451 TIME...MOT...LOC 1319Z 246DEG 17KT 4619 8508 WIND...HAIL 60MPH 1.00IN $$ ARNOTT
761 WWUS34 KAPX 091336 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 936 AM EDT TUE AUG 9 2011 MIC033-097-091346- /O.CAN.KAPX.SV.W.0072.000000T0000Z-110809T1400Z/ MACKINAC MI-CHIPPEWA MI- 936 AM EDT TUE AUG 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHIPPEWA AND NORTH CENTRAL MACKINAC COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN AND PEA SIZED HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GAYLORD. LAT...LON 4615 8519 4621 8517 4646 8463 4619 8451 TIME...MOT...LOC 1336Z 246DEG 17KT 4622 8497 WIND...HAIL <50MPH <.50IN $$ ARNOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:28 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 7:28 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 728 AM EDT TUE AUG 9 2011 .SYNOPSIS.../ISSUED AT 352 AM/ A QUICK MOVING LOW PRESSURE SYSTEM...WILL DRAG A COLD FRONT THROUGH MICHIGAN TODAY...PROVIDING A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS. MUCH COOLER AIR WILL FILTER IN BEHIND THE FRONT TONIGHT...AND WILL BRING CHANCES FOR LAKE EFFECT RAIN SHOWERS OVER NORTHWEST LOWER...AS THE COOLER AIR MOVES OVER THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN. IT WILL REMAIN COOL AND BREEZY THROUGH WEDNESDAY...WITH A NICE RECOVERY TO TEMPERATURES THURSDAY AND FRIDAY UNDER HIGH PRESSURE. ANOTHER AREA OF LOW PRESSURE WILL BRING THE NEXT CHANCE OF RAINFALL LATE FRIDAY INTO SATURDAY. NS && .SHORT TERM.../ISSUED AT 352 AM/...TODAY ANOTHER MESSY FORECAST AHEAD. CONVECTION THAT INITIALLY DEVELOPED WEST OF CAD LATE MONDAY AFTERNOON (SCORE ONE FOR THE NAM) HAS PERCOLATED AND EXPANDED ALL NIGHT LONG ACROSS LOWER MI (SCORE MINUS ONE FOR THE NAM...AND EVERY OTHER MODEL...AND ME). RAINFALL WAS HEAVY AT TIMES MONDAY EVENING...SINCE THEN INTENSITY HAS DIMINISHED EVEN AS PRECIP HAS EXPANDED. MEANWHILE...A 997MB LOW WAS DUE NORTH OF THUNDER BAY ONT. AN OCCLUDED FRONT EXTENDS SOUTH TO THE KEWEENAW...WHERE A WARM FRONT BREAKS OFF TO THE SE NEAR ESC AND INTO W CENTRAL LOWER...WHILE A COLD FRONT GOES SSW-WARD TOWARD LA CROSSE. CONVECTION AHEAD OF THE COLD/OCCLUDED FRONT IS BECOMING LESS WIDESPREAD...EXCEPT OVER CENTRAL/NORTHERN SUPERIOR. PRECIP TRENDS ARE THE OBVIOUS MAIN CONCERN. AT 12Z...THE WARM FRONT WILL BISECT EASTERN UPPER...AND EXTEND DOWN TO NEAR FNT. THE BULK OF THE ONGOING RAIN IN CENTRAL/SOUTHERN LOWER WILL SLOWLY MOVE EAST DURING THE MORNING HOURS. ZONES WILL INCLUDE A PRE-1ST PERIOD TO ACCOUNT FOR REASONABLY WIDESPREAD RAIN IN SOME AREAS BETWEEN ISSUANCE AND 12Z. A FEW SHRA MAY STILL HANG ON INTO THE 12Z-15Z WINDOW IN NE LOWER MI...UNTIL THE WARM FRONT CLEARS. AT THE SAME TIME...REMNANT UPSTREAM CONVECTION WILL TRY TO PUSH INTO EASTERN UPPER AND NW LOWER MI. MOST OF THE DYNAMICS ARE SHIFTING NE-WARD WITH THE UPPER LOW ITSELF (CENTERED NW OF THUNDER BAY ONT). INSTABILITY IS ALSO WANING WITH TIME. WILL NEED TO KEEP AN EYE ON UPSTREAM TRENDS...FOR NOW INTEND ON JUST SCT POPS THRU 11 AM FOR THE NORTHERN/WESTERN THIRD OF THE FORECAST AREA. THIS ACTIVITY HAS GOTTEN A BIT AHEAD OF THE COLD FRONT. SURFACE HEATING WILL OCCUR THIS MORNING ALONG AND JUST AHEAD OF THE FRONT IN EASTERN WI AND NW LOWER MI...WHERE THERE ARE PLENTY OF BREAKS IN THE CLOUDS. BY 18Z...A 76/61 PARCEL WILL HAVE AN UNCAPPED MLCAPE OF 800J/KG. THE INCOMING FRONT IS THE MAIN TRIGGER...THOUGH OLD OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING BOUNDARIES SHOULD ALSO BE AVAILABLE. THIS WILL RESULT IN SHRA/TSRA REDEVELOPING IN NW LOWER/EASTERN UPPER MI TOWARD MIDDAY. PRECIP COVERAGE WILL EXPAND AS THESE MOVE EAST THIS AFTERNOON. THUS...HIGHEST POPS DURING THE DAY WILL BE THIS AFTERNOON IN NE LOWER MI. WILL HANG ONTO A FEW POST-FRONTAL SHRA IN NW LOWER/EASTERN UPPER LATE...WHERE THE LOW/MID LEVEL AIRMASS REMAINS QUITE MOIST WITH CYCLONIC FLOW PRESENT. MAX TEMPS MID 70S NORTH TO NEAR 80F SOUTH. JZ && .LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND SO...WHO/S READY FOR SOME LAKE EFFECT? SYNOPTIC PRECIP WILL END EARLY TONIGHT...AS THE LOW PULLS OUT ACROSS JAMES BAY...AND THE COLD FRONT MOVES EAST AWAY FROM MI. HOWEVER...LAKE EFFECT (SIGH) SHRA WILL DEVELOP AS 850MB THERMAL TROF ARRIVES TONIGHT BEFORE DEEPER MOISTURE DEPARTS. THIS COULD LINGER INTO EARLY WEDNESDAY...OTHERWISE THAT DAY LOOKS QUIET. MAYBE SOME PRECIP CONCERNS BY WED NIGHT AS WARM ADVECTION RESUMES. IN BETWEEN...A SOMEWHAT AUTUMNAL DAY WED. PRECIP TRENDS ARE THE MAIN CONCERN. TONIGHT...BY 09Z...850MB TEMPS WILL DROP AS LOW AS 6C ON EASTERN SUPERIOR...AND 7C ON NORTHERN LAKE MI. THIS DOESN/T SOUND TERRIBLY IMPRESSIVE...AND IT ISN/T...BUT LAKE TEMPS RANGE FROM 18C ON EASTERN SUPERIOR TO 23C ON NORTHERN LAKE MI. THE ARRIVAL OF A SUBSTANTIAL SHORTWAVE FROM THE NW AFTER 06Z WILL ALSO HELP MATTERS. THE DELTA T OF 12 ON SUPERIOR IS MARGINAL...AND INDEED NEITHER THE NAM NOR THE LOCALLY RUN WRF ARE INCLINED TO PRODUCE A LOT OF RAIN THERE. SOME SPRINKLES OUGHT TO BE ENOUGH FOR WESTERN/CENTRAL CHIPPEWA (1000-850MB WINDS VEER FROM WNW TO NW). ON NORTHERN LAKE MI...A HEALTHIER DELTA T OF 16C IS SEEN OVERNIGHT. INVERSION HEIGHTS ARE 8-10K FT...BUT THAT ONLY GOES UP TO -1/-2C. SO WE WON/T HAVE ANY ICE IN THE CLOUDS...AND WARM RAIN PROCESSES WILL HAVE TO DO ALL THE WORK. THAT WILL KEEP SHRA FROM BEING ESPECIALLY VIGOROUS...BUT THEY SHOULD STILL OCCUR ALL THE SAME. PER THE NAM AND LOCAL 4KM WRF...WILL KICK MUCH OF NW LOWER MI TO LIKELY POPS AFTER 03Z. MIN TEMPS IN THE 50S...SOME OF THE BEACHES WILL HOLD NEAR 60F. WEDNESDAY...THE DIGGING SHORTWAVE WILL BE QUICKLY DEPARTING...WITH SUBSIDENCE/DRYING AND CRASHING INVERSION HEIGHTS ARRIVING EVEN AT 12Z. WILL ONLY HANG ONTO A FEW MORNING SPRINKLES IN NW LOWER MI. OTHERWISE...HIGH PRESSURE BUILDS INTO THE CORN BELT...WITH OUR LOW-LEVEL FLOW TURNING ANTICYCLONIC. 850MB TEMPS WILL ONLY WARN INTO THE 8-9C RANGE...SO WE MAY HAVE TO CONTEND WITH THERMALLY-INDUCED TROFFING AND LAKE-INDUCED CLOUD COVER ON AND DOWNWIND LAKE MI (NW FLOW) LONGER THAN THE MODELS WANT TO PROG. ELSEWHERE...A PARTLY TO MOSTLY SUNNY DAY IS EXPECTED. MAX TEMPS MAINLY WITHIN A FEW DEGREES OF 70F...THOUGH THE FAR SE WILL LIKELY REACH THE MID 70S WITH MORE SUN AND DOWNSLOPING. WED NIGHT/THURSDAY...HIGH PRESSURE WILL BUILDS INTO THE SOUTHERN LAKES AND OHIO VALLEY...RESULTING IN WARM ADVECTION INTO THE NORTHERN LAKES. A NW-SE ORIENTED WARM FRONT WILL MAKE GRUDGING PROGRESS ACROSS CENTRAL/EASTERN SUPERIOR WED NIGHT...THEN LIFT MORE EMPHATICALLY TO THE NE THURSDAY. THOUGH THE STRONGEST THETA-E ADVECTION WILL BE TO OUR NORTH...QUESTION IS WHETHER PRECIP MAY BE ABLE TO DEVELOP FAR ENOUGH SOUTHWARD TO CLIP EASTERN UPPER MI. MODEL SOUNDINGS SHOW DRY AIR BELOW 800MB THAT ALMOST GETS OVERCOME BY 12Z THU...BEFORE THE PRECIP THREAT KICKS EAST. WOULD NOT BE SURPRISED TO SEE A STRAY SPRINKLE/-SHRA...BUT FOR NOW WILL KEEP ALL AREAS DRY. MIN TEMPS MAINLY IN THE 50S...THOUGH COOL INTERIOR SPOTS IN NORTHERN LOWER WILL DIP INTO 40S. MAX TEMPS MID 70S TO NEAR 80F. REST OF THE FORECAST...NO MAJOR CHANGES. STILL A GOOD CHANCE FOR RAIN EARLY IN THE WEEKEND...AS AN UPPER TROF AND ASSOCIATED SURFACE SYSTEM SLIDE THRU. LARGE HIGH PRESSURE BUILDS IN BEHIND...WITH VERY PLEASANT WX SUNDAY INTO EARLY NEXT WEEK. JZ && .MARINE.../ISSUED AT 352 AM/ ...WATERSPOUTS POSSIBLE TONIGHT ON LAKE MI... COLD FRONT WILL MOVE EAST ACROSS NORTHERN MI THRU THIS EVENING. SW WINDS EARLY WILL EVENTUALLY VEER W AND THEN NW...AND INCREASE TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TONIGHT (ESPECIALLY LATE) INTO EARLY WEDNESDAY. WILL NOT ISSUE THESE HEADLINES JUST YET. THE COOLER AIR BRING WILL BRING LAKE EFFECT RAIN SHOWERS TONIGHT ON LAKE MI. CONDITIONS ARE SOMEWHAT FAVORABLE FOR THESE TO PRODUCE WATERSPOUTS. JZ && .AVIATION.../ISSUED AT 728 AM/...VALID FOR 12Z TAFS LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SEND A COLD FRONT ACROSS NORTHERN MI TODAY. SHRA/SOME TSRA WILL DEVELOP ALONG THE FRONT IN NW LOWER MI BY LATE MORNING...AND WILL MOVE E/NE INTO NE LOWER THIS AFTERNOON. BRIEF IFR CONDITIONS POSSIBLE AT ALL TAF SITES...BUT ESPECIALLY APN IN THE AFTERNOON. OTHERWISE MAINLY VFR CONDITIONS TODAY...EXCEPT FOR A SHORT PERIOD OF LOW CIGS AT TVC THIS MORNING. LAKE EFFECT RAIN SHOWERS ARE LIKELY NEAR TVC TONIGHT AS COOLER AIR COMES IN...COULD SEE A STRAY MVFR CIG/VSBY AT TIMES. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 9, 4:17 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 417 AM EDT TUE AUG 9 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 417 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THESE WILL NOT BE SEVERE. WATERSPOUTS ARE POSSIBLE IN THE NEARSHORE WATERS ALONG THE NORTHWEST LOWER MICHIGAN COASTLINE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
In the hours before
Local storm report, Aug 9, 7:15 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
715 AM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
08/09/2011 M1.38 INCH MISSAUKEE MI TRAINED SPOTTER
24 HR TOTAL THRU 7 AM
&&
EVENT NUMBER APX1100558
JZSpecial weather statement, Aug 9, 7:52 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 752 AM EDT TUE AUG 9 2011 MIZ008-015-091215- CHIPPEWA MI-MACKINAC MI- 752 AM EDT TUE AUG 9 2011 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS... AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM SOO JUNCTION TO 5 MILES SOUTH OF NAUBINWAY...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... REXTON AROUND 805 AM EDT. STRONGS...ECKERMAN AND EPOUFETTE AROUND 810 AM EDT. TROUT LAKE AROUND 815 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:20 AM EDT | Flash Flood Warning | APX | Chippewa, Mackinac | 2 hr |
| Aug 9, 11:35 AM EDT | Special Marine Warning | APX | 35 min | |
| Aug 9, 11:38 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 67 min |
| Aug 9, 12:09 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 9, 12:15 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 45 min |
| Aug 9, 1:42 PM EDT | Special Marine Warning | APX | 61 min | |
| Aug 9, 4:22 PM EDT | Small Craft Advisory | APX | 37 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.